Alert archive / Nebraska / River Flood Warnings in 2014
River Flood Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Jun 10, 2014, 9:40 AM CDT for Lincoln County, Nebraska. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2014, 9:40 AM CDT (14:40 UTC)
- Expired
- Jun 14, 2014, 7:00 PM CDT
- In force
- 4 days
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River at Brady (BDYN1).
- Action stage
- 6 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
094 WGUS43 KLBF 101440 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 940 AM CDT TUE JUN 10 2014 ...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER AT BRADY NORTH CHANNEL AFFECTING LINCOLN COUNTY. .HIGH RIVER LEVELS...COMBINED WITH HEAVY RAINFALL FROM THE PAST SEVERAL DAYS...HAS LED TO HIGH WATER LEVELS ON THE PLATTE RIVER CHANNEL NEAR BRADY. MINOR FLOODING IS FORECAST ALONG THE PLATTE RIVER BASIN AT BRADY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. && NEC111-111440- /O.NEW.KLBF.FL.W.0005.140610T1440Z-140615T0000Z/ /BDYN1.1.ER.140610T0515Z.140611T1200Z.140614T0000Z.UU/ 940 AM CDT TUE JUN 10 2014 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLOOD WARNING FOR THE PLATTE RIVER AT BRADY NORTH CHANNEL. * UNTIL SATURDAY EVENING. * AT 6:00 AM TUESDAY THE STAGE WAS 7.7 FEET. * FLOOD STAGE IS 7.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. * IMPACT...AT 7.5 FEET...FLOOD STAGE. MINOR FLOODING ALONG AND NEAR THE PLATTE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.4 FEET ON JUN 21 1997. && LAT...LON 4113 10068 4108 10071 4091 10022 4097 10022 $$ JACOBS
1 follow-up statement
550 WGUS83 KLBF 130130 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 830 PM CDT THU JUN 12 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER AT BRADY NORTH CHANNEL AFFECTING LINCOLN COUNTY. .THE RIVER HAS FALLEN BELOW FLOOD STAGE AND NO ADDITIONAL RISES ARE EXPECTED. RIVER LEVELS WILL CONTINUE TO STAY ELEVATED BUT WILL SLOWLY FALL THROUGH NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC111-130200- /O.CAN.KLBF.FL.W.0005.000000T0000Z-140614T0000Z/ /BDYN1.1.ER.140610T0515Z.140610T1900Z.140612T1030Z.UU/ 830 PM CDT THU JUN 12 2014 THE FLOOD WARNING IS CANCELLED FOR THE PLATTE RIVER AT BRADY NORTH CHANNEL. * AT 6:00 PM THURSDAY THE STAGE WAS 7.4 FEET. * FLOOD STAGE IS 7.5 FEET. * FELL BELOW FLOOD STAGE AT 5:30 AM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL THROUGH NEXT WEEK. && LAT...LON 4113 10068 4108 10071 4091 10022 4097 10022 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jun 10, 6:58 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 10, 6:58 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 658 AM CDT TUE JUN 10 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 354 AM CDT TUE JUN 10 2014 STRATUS CONTINUES TO DEVELOP EARLY THIS MORNING OVER NORTH CENTRAL NEBRASKA EAST OF HIGHWAY 83. DEW POINT SPREADS OF 1 TO 2 DEGREES F ARE COMMON OVER WESTERN NEBRASKA. DOR CAMERAS HAVE FOG ALONG THE PLATTE RIVER VALLEY...SOME LOCALLY DENSE. WILL HANDLE WITH NOWCASTS WITH SPORADIC NATURE. SKIES TO CLEAR OUT LATE MORNING OVER THE NORTH CENTRAL. SOUTHERLY FLOW TO INCREASE THROUGH THE AFTERNOON WITH CONVECTIVE CLOUD DEVELOPMENT OVER THE WEST...ESPECIALLY IN HIGHER TERRAIN OF THE PANHANDLE WHERE TEMPERATURES ARE EXPECTED TO TOP OUT AROUND 80 IN THE VICINITY OF THE SURFACE TROUGH. SURFACE BASED INSTABILITY IN THE VICINITY OF TROUGH AXIS SHOULD ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT OVER SHERIDAN AND WESTERN CHERRY COUNTIES EARLY EVENING. INCREASING CINH LATE THIS EVENING WILL LIMIT TRW TO THE HIGHER TERRAIN OF THE PANHANDLE. LOW TEMPERATURES IN THE MID TO UPPER 50S FOR OVER NIGHT LOWS WITH SOUTHERLY FLOW OVER NIGHT. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 354 AM CDT TUE JUN 10 2014 COLD FRONT WILL PUSH ACROSS THE CWA ON WEDNESDAY. SOUTHERLY FLOW AHEAD OF THE FRONT WILL HELP TO PUSH TEMPS TO AND ABOVE 80 DEGREES...ALTHOUGH HIGHS HOLD IN THE 70S BEHIND THE FRONT. SOUTHERLY WINDS WILL ALSO BRING AN INCREASE OF MOISTURE WITH PWATS BY WED AFTN AROUND AN INCH IN THE EASTERN PART OF THE CWA...BETWEEN THE 50 AND 75 PERCENTILE. MODELS BY MID AFTERNOON STRETCH THE FRONT /IN THE CWA/ FROM AROUND IML TO ANW. IMPRESSIVE CAPE VALUES AHEAD OF THE FRONT...2000 J/KG AND HIGHER...HOWEVER SHEAR IS MARGINAL WITH 0-6KM SHEAR AT 25 TO 30 KTS. WILL GET SOME AID OVERNIGHT WITH A LL JET...HOWEVER STORMS LIKELY WILL BE EAST OF THE CWA SO SEVERE WEATHER THREAT IS THERE BUT MAINLY A LATE AFTERNOON AND EARLY EVENING CONCERN AND IS PENDING MOISTURE RETURN. COOL HIGH PRESSURE QUICKLY BUILDS IN BEHIND THE FRONT WITH A COOL THURSDAY WITH HIGHS STRUGGLING TO GET MUCH ABOVE 70 FOR MOST LOCALS. WEAK UPPER LEVEL RIDGING TO SLIDE ACROSS THE PLAINS FOR FRIDAY WITH AN UPPER LEVEL TROUGH/SFC COLD FRONT BUILDING IN FOR SATURDAY. THIS WILL BRING THE NEXT SHOT FOR THUNDERSTORMS. AT THIS TIME THE TIMING/LOCATION OF THE FRONTAL PASSAGE...SAT MORNING...NOT AS GOOD FOR CONVECTION AND KEPT POPS ON THE LOWER SIDE. BETTER CHANCES ARRIVES ON SAT NIGHT WITH THE PASSAGE OF AN UPPER LEVEL DISTURBANCE. STILL SOME MINOR DIFFERENCES ON TIMING...HOWEVER THE GFS/EC/GEM ALL INCLUDE OVERNIGHT QPF...WITH CONFIDENCE GROWING FOR RAINFALL POSSIBLE ON SUNDAY NIGHT. A SECONDARY WEAK IMPULSE QUICKLY FOLLOWS WITH CONTINUING CHANCES...ALBEIT LOW...FOR THE REST OF THE WEEKEND. A CLOSE LOW DIGS OVER THE NORTHERN ROCKIES TO START THE WORK WEEK. THIS WILL DEVELOP SW FLOW AHEAD OF THE LOW. WILL HAVE TO MONITOR A CONTINUED TRAIN OF DISTURBANCES...AND RETURN OF MOISTURE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 656 AM CDT TUE JUN 10 2014 SOME LIFR CEILINGS AND VISIBILITIES HAD DEVELOPED THIS MORNING OVER SOUTHWEST AND WEST CENTRAL NEBRASKA FROM KTIF TO KOGA. CEILINGS AND VISIBILITIES WILL IMPROVE THROUGH MID MORNING WITH SKIES CLEARING AND SOUTHERLY WINDS INCREASING. CONVECTIVE CLOUD DEVELOPMENT IS EXPECTED THROUGH THE AFTERNOON OVER WESTERN NEBRASKA. && .HYDROLOGY... ISSUED AT 354 AM CDT TUE JUN 10 2014 RIVERS ARE RUNNING HIGH OVER WESTERN NEBRASKA WITH A COMBINATION OF RAIN...SNOW MELT IN THE ROCKY MOUNTAINS AT THE HEADWATERS OF THE SOUTH PLATTE AND NORTH PLATTE RIVERS AND RELEASES FROM WYOMING RESERVOIRS. THE NORTH AND SOUTH PLATTE RIVERS WILL REMAIN ELEVATED. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...POWER LONG TERM...MASEK AVIATION...POWER HYDROLOGY...POWER
Hazardous weather outlook, Jun 10, 8:47 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 847 AM CDT TUE JUN 10 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-111400- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 847 AM CDT TUE JUN 10 2014 /747 AM MDT TUE JUN 10 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. AREAS OF DENSE FOG WILL PERSIST THROUGH MID MORNING TODAY ACROSS THE PLATTE RIVER VALLEY AND PORTIONS OF NORTH CENTRAL NEBRASKA. VISIBILITY MAY FALL BELOW A QUARTER MILE IN FAVORED DRAINAGE BASINS. MINOR FLOODING WILL OCCUR ON SOME AREA RIVERS AND STREAMS...INCLUDING PORTIONS OF THE SOUTH PLATTE AND NORTH PLATTE RIVERS. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SHERIDAN AND WESTERN CHERRY COUNTIES THIS EVENING. THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY NIGHT...THURSDAY NIGHT...AND INTO THE WEEKEND ACROSS THE AREA. AT THIS TIME...IT IS TOO EARLY TO DETERMINE THE LOCATION OF HIGHEST RISK FOR ANY HAZARDOUS THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:37 AM CDT | Dense Fog Advisory | LBF | Chase, Custer, Frontier, Hayes, Lincoln | 83 min |
| Jun 10, 5:57 PM CDT | River Flood Advisory | LBF | Lincoln | 7 days |
Nearby
River Flood Warnings in Nebraska, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.